Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 217, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 3, 2014, 2:41 PM EDT for Gadsden County, Liberty County, Florida. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2014, 2:41 PM EDT (18:41 UTC)
- Expired
- Aug 3, 2014, 3:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Gadsden County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 46 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 3:08 PM EDT | TSTM WND DMG | Hosford, FL | TREES DOWN IN THE HOSFORD AREA |
| Aug 3, 3:08 PM EDT | HAIL 1 | Ne Hosford, FL | QUARTER SIZE HAIL REPORTED AT A GAS STATION ON THE NORTHEAST SIDE OF HOSFORD |
| Aug 3, 3:08 PM EDT | HAIL 1.75 | Hosford, FL | GOLF BALL SIZE HAIL IN HOSFORD REPORTED BY DISPATCH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.7 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1342 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
601 WUUS52 KTAE 031841 SVRTAE FLC039-077-031915- /O.NEW.KTAE.SV.W.0217.140803T1841Z-140803T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 241 PM EDT SUN AUG 3 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN GADSDEN COUNTY IN FLORIDA... NORTHEASTERN LIBERTY COUNTY IN FLORIDA... * UNTIL 315 PM EDT * AT 242 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LOWRY...AND MOVING NORTH AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOSFORD...SAWDUST AND JUNIPER PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3055 8491 3056 8463 3034 8471 3032 8483 TIME...MOT...LOC 1841Z 176DEG 3KT 3039 8476 $$ 25-CAMP
1 follow-up statement
381 WWUS52 KTAE 031858 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 258 PM EDT SUN AUG 3 2014 FLC039-077-031915- /O.CON.KTAE.SV.W.0217.000000T0000Z-140803T1915Z/ GADSDEN FL-LIBERTY FL- 258 PM EDT SUN AUG 3 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR NORTHEASTERN LIBERTY AND SOUTHWESTERN GADSDEN COUNTIES... AT 254 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LOWRY...OR 17 MILES EAST OF BLOUNTSTOWN...MOVING NORTH AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAWDUST AND JUNIPER LAT...LON 3034 8483 3055 8491 3056 8463 3036 8470 TIME...MOT...LOC 1858Z 176DEG 3KT 3040 8476 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 10:44 AM EDT, 3 hours 57 minutes earlier.
Area forecast discussion, Aug 3, 10:44 AM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1044 AM EDT Sun Aug 3 2014 .Near Term [Through Today]... Broad upper trough remains in place over the eastern states this morning. However, the southern extent of the trough axis is quite weak as evidenced by only 15 knots of west-northwest flow at 500mb in the 12Z KTAE sounding. At the surface, a trough of low pressure extending from South Florida up the southeast coastline is generating weak northeasterly low-level flow across the forecast area. Weak southeasterly winds atop the northeasterly flow is helping to reinforce the low cloud deck across southern Georgia and southeastern Alabama. It will likely be early to mid afternoon before the low clouds completely burn off in these areas. These low clouds will limit insolation for these areas and likely limit convective development this afternoon. Therefore, have lowered max temps and PoPs for the northern half of the CWA this afternoon. Across much of Florida, the low clouds have already burned off with temperatures rising into the lower to mid 80s. Moist and relatively unstable atmosphere (PWAT 1.9 inches and CAPE around 3000 j/kg) will support scattered to numerous showers and thunderstorms across Florida this afternoon. Best rain chances are likely along and just southeast of the cloud/cloud-free boundary stretching roughly from Valdosta to Panama City. && .Aviation... [Through 12Z Monday] Light northeasterly flow is helping to keep the low clouds in place at KABY and KDHN this morning. Expect these clouds to slowly burn off by early afternoon. The early clouds may limit the chances for TSRA this afternoon at these sites so have reduced the mention in the TAF's. However, TSRA appears more likely at KTLH, KECP, and KVLD this afternoon. && .Prev Discussion [533 AM EDT]... .Short Term [Tonight Through Tuesday]... At minimum, a weak extension of the eastern CONUS trough will continue to influence the weather pattern locally. At the surface, this will prevent well defined surface pressure fields from developing. Overall a relatively weak, lower than normal, pressure pattern will exist. With this slightly more unstable than usual pattern, expect a higher coverage of showers and storms through Tuesday and beyond. The coverage pattern will be influenced both by a disturbed afternoon seabreeze, and a weak quasi-stationary front which should remain near the Tri-State lines. .Long Term [Tuesday Night Through Sunday]... A wet pattern in place this week with an upper level trough staying relatively in place through mid-week. A positively tilted upper level trough lies over the eastern CONUS with a ridge to the west over the four corners region and the Bermuda High to the east. This pattern will stall a surface front across our area, keeping rain chances high. Slight movement eastward will lower chances for rain Wednesday, but on Thursday, a piece of vorticity will swing through the upper level trough, lifting the trough and the front northeastward. As the front lifts northward, low-level moist, southerly flow will keep rain chances around 40% through Saturday. Temperatures will be seasonably warm with highs in the low to mid 90s and lows in the low 70s. .Marine... As mentioned above, we'll be experiencing a rather weak pressure for the next several days. This will result in relatively light winds and very low seas through next week. .Fire Weather... There are no fire weather concerns over the next few days with higher rain chances resulting in high afternoon relative humidities. .Hydrology... A wet pattern will be in place through early next week. Average rainfall totals are expected to be around 1-2". With area rivers at or below their normal levels, this is not expected to any river flooding concerns. && .Preliminary Point Temps/PoPs... Tallahassee 91 71 94 72 94 / 70 50 60 50 50 Panama City 85 74 90 76 90 / 60 50 50 40 50 Dothan 88 70 92 71 93 / 50 40 50 40 50 Albany 89 71 93 70 93 / 50 30 40 30 50 Valdosta 91 70 95 70 94 / 50 30 50 40 50 Cross City 92 71 93 72 92 / 50 50 60 50 50 Apalachicola 85 74 89 75 90 / 40 50 50 40 50 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...CAMP SHORT TERM...HARRIGAN LONG TERM...MOORE AVIATION...CAMP MARINE...HARRIGAN FIRE WEATHER...GOULD/DOBBS HYDROLOGY...HARRIGAN/WOOL
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.